MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Break (1069); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicates the use of a viscoelastic, which is not qualified for use with associated iol model.The investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during a cataract extraction with implantation of an intraocular lens (iol), the iol was stuck in the injector and a leg was broken.The iol was in the patients eye but it was cut out.The patient required a suture and the broken lens was replaced with the back-up lens.No patient harm was reported.No further information available.
 
Additional Manufacturer Narrative
The product was not returned for analysis.The complainant indicates the use of noncompany viscoelastic, which is not a qualified company product combination.The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd (ophthalmic viscosurgical devices) may cause damage to the lens and potential complications during the device preparation and implantation steps.All product and batch history records are quality reviewed prior to product release.There have been no other complaints for this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC IOL WITH THE ULTRASERT PRE-LOADED DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12683044
Report Number9612169-2021-00229
Device Sequence Number3855700
Product Code HQL
UDI-Device Identifier00380652358200
UDI-Public00380652358200
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/05/2024
Device Model NumberAU00T0
Device Lot Number25154990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date12/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROVISC; MONARCH III D CARTRIDGES; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MICROVISC; MONARCH III D CARTRIDGES; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale